Arkansas, 2012

Damaging Winds in Arkansas, November 11, 2012

November 11, 2012 · NWS SHV · 4 events in 3 counties and zones

A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward. The front eventually merged with the pre-frontal trough, as the storms intensified and continued to push across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 11, 11:36 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 11, 11:36 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CST SUN NOV 11 2012

.DISCUSSION...
POTENT UPPER TROF MOVING INTO THE PLAINS THIS MORNING HAS
GENERATED CONVECTION ALONG ITS ASSOCIATED COLD FRONT CURRENTLY
ALONG A LINE FROM MCALESTER OK...TO SHERMAN TX...TO STEPHENVILLE
TX. ADDITIONAL CONVECTION IS ONGOING AHEAD OF THE FRONT ACROSS
E TX/SE OK. INSTABILITY FORECASTS ARE QUITE A BIT MORE FAVORABLE
THAN IN PREVIOUS MODEL RUNS. THE THREAT FOR SEVERE STORMS CONTINUES
TO APPEAR PROBABLE AS AMPLE DEEP LAYER AND LOW LEVEL SHEAR REMAINS
IN TACT. THE DAMAGING WINDS CONTINUE TO BE THE PRIMARY THREAT...
WITH LOCALLY HEAVY RAINFALL...ISOLATED TORNADOES...AND ISOLATED
HAIL THE SECONDARY THREATS.

WIND-WISE...HAVE UPDATED TO INCLUDE THE REMAINING PORTIONS OF THE
REGION IN THE LAKE WIND ADVISORY. THE ADVISORY CONTINUES UNTIL 4
PM. HAVE MADE SOME ADJUSTMENTS TO TEMP GRIDS BASED ON FRONTAL
TIMING AND CURRENT OBS. OTHERWISE...NO OTHER CHANGES WILL BE
MADE AT THIS TIME.

&&

.AVIATION...
PRESSURE GRADIENT INCREASING AHEAD OF A STRONG COLD FRONT DRAPED
OVER SE OK AND N TX. GUSTY S/SE WILL VEER S/SW AS THE FRONT
APPROACHES WITH 15-25KTS. MVFR CIGS COULD IMPROVE INTO THE LOW END
OF VFR BY NOON...BUT MVFR/IFR VSBY ISSUES IN RAINFALL WILL CONTINUE
UNTIL FROPA THIS EVENING. 88D WIND PROFILER IS SHOWING SSW AT 50KTS
JUST BELOW A STRONG CAP AT 7KFT WHICH WILL ERODE AS A VIGOROUS UPPER
LEVEL ENERGY GRAZES OUR NW CORNER LATE TODAY. MEANWHILE...A PRE
FRONTAL TROUGH HAS TSTMS DEVELOPING QUICKLY NOW FROM KPRX...TO JUST
EAST OF KTRL. THIS FEATURE WILL SPREAD EAST...NORTHEAST AND INCREASE
IN INTENSITY DURING THE AFTERNOON HOURS. STRONGEST STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS OR ISOLATED TORNADOES AND AT THE
LEAST...LOCALLY HEAVY RAINFALL WILL BE AFFECTING MANY TERMINALS.

THE COLD FRONT IS EXPECTED TO RAPIDLY MOVE ACROSS THE CWA WITH
PERHAPS A SECONDARY LINE OF THUNDERSTORMS...BUT SHOULD BE EAST OF
ALL TAF SITES BY 12/00-06Z. PRECIP AND CLOUD COVER WILL GRADUALLY
DECREASE FROM WEST TO EAST AFTER THE FRONT PASSES AS NWLY WINDS
BRING A COLD AND DRY AIR MASS INTO THE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  48  63  36  64 /  80  60  10   0   0
MLU  79  53  62  35  61 /  60  90  20   0   0
DEQ  70  35  63  25  63 /  90  40  10   0   0
TXK  76  41  61  34  61 / 100  50  10   0   0
ELD  78  43  59  32  60 /  90  90  10   0   0
TYR  77  42  63  35  63 /  80  40  10   0   0
GGG  80  42  62  34  63 /  80  40  10   0   0
LFK  83  46  69  34  65 /  60  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

12/24
Hazardous weather outlook, Nov 11, 11:52 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST SUN NOV 11 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
BRING WIDESPREAD THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND
THIS EVENING...SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREATS...WHICH WILL OCCUR WITH
STORMS ALONG AND JUST AHEAD OF THE FRONT. HOWEVER...WITH MODERATE
INSTABILITY ACROSS THE REGION THIS AFTERNOON INTO THE EARLY
EVENING...ALONG WITH AMPLE DEEP LAYER SHEAR...AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY FOR THE AFTERNOON
INTO THE EARLY EVENING.

12

In the hours before

Special weather statement, Nov 11, 10:55 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CST SUN NOV 11 2012

TXZ124-111745-
WOOD-
1055 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 AM CST...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...PLEASANT GROVE AND QUITMAN...

AT 1051 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EMORY...OR 19 MILES SOUTH OF
SULPHUR SPRINGS...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Nov 11, 11:04 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CST SUN NOV 11 2012

TXZ096-111745-
RED RIVER-
1104 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 AM CST...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BAGWELL...CLARKSVILLE AND MANCHESTER...

AT 1100 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BLOSSOM...OR 14 MILES EAST OF
PARIS...MOVING NORTHEAST NEAR 60 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Nov 11, 11:47 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST SUN NOV 11 2012

TXZ096-097-108>112-124-125-111830-
BOWIE-CAMP-CASS-FRANKLIN-MORRIS-RED RIVER-TITUS-UPSHUR-WOOD-
1147 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...MORRIS...RED RIVER...TITUS...UPSHUR...WOOD...CASS...
     CAMP AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BOXELDER...CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE
     KALB...HAINESVILLE...HOARD...LEESBURG...LONE STAR...MINEOLA...
     MOUNT PLEASANT...MOUNT VERNON...NAPLES...NEWSOME...OMAHA...
     PITTSBURG...PLEASANT GROVE...PURLEY...QUITMAN...ROCKY BRANCH...
     ROSEWOOD...SCROGGINS...US 259 AND I 30 INTERSECTION...WILKERSON
     AND WINNSBORO...

AT 1142 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
TALCO...TO WINNSBORO AND MINEOLA...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THE
STRONGEST OF THESE STORMS.

24
Special weather statement, Nov 11, 12:31 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST SUN NOV 11 2012

ARZ059-OKZ077-TXZ096-097-109>112-111915-
BOWIE-CAMP-CASS-LITTLE RIVER-MCCURTAIN-MORRIS-RED RIVER-TITUS-
1231 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS...CASS...CAMP AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ASHDOWN...FOREMAN...RICHMOND...WILTON...CASON...COOKVILLE...
     DAINGERFIELD...DALBY SPRINGS...DE KALB...HOOKS...LEESBURG...
     MAUD...MOUNT PLEASANT...NAPLES...NEW BOSTON...OMAHA...
     PITTSBURG...ROCKY BRANCH...SIMMS AND US 259 AND I 30
     INTERSECTION...

AT 1229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF DE KALB TO PITTSBURG...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF BOXELDER TO PITTSBURG...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

24
Special weather statement, Nov 11, 1:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CST SUN NOV 11 2012

ARZ050-051-059>061-070-071-TXZ097-111-112-112015-
BOWIE-CASS-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE
RIVER-MILLER-MORRIS-NEVADA-SEVIER-
117 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA
     AND SEVIER...
IN NORTHEAST TEXAS...
     MORRIS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...CENTER POINT...
     CORINTH...EMMET...FOREMAN...FULTON...GARLAND...GENOA...HOPE...
     LOCKESBURG...MANDEVILLE...MINERAL SPRINGS...NASHVILLE...OGDEN...
     PERRYTOWN...PRESCOTT...RICHMOND...SARATOGA...TEXARKANA...
     TOLLETTE...WASHINGTON...WILTON...HOOKS...MAUD...NAPLES...NASH...
     NEW BOSTON...OMAHA...REDWATER...SIMMS AND WAKE VILLAGE...

AT 116 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCKESBURG
TO NAPLES...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF HORATIO
TO 10 MILES SOUTHWEST OF SIMMS...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

24
Special weather statement, Nov 11, 2:05 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST SUN NOV 11 2012

TXZ124-125-136-137-112045-
GREGG-SMITH-UPSHUR-WOOD-
205 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...SMITH...UPSHUR AND WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     BIG SANDY...HAWKINS...KILGORE...LIBERTY CITY AND TYLER...

AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TYLER...MOVING NORTHEAST AT 45
MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

20

The radar

The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
November 11, 2:05 PM CST
Where
Howard County, 0.69 mi N of Nashville
Measured
54 kt (62 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.940, -93.850

A large tree limb fell through the bedroom of a home in Nashville, Arkansas. There were no reports of any injuries.

Thunderstorm Wind, Miller

When
November 11, 4:10 PM CST
Where
Miller County, 2.21 mi SW of Artex
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.360, -93.860

A tree was downed along CR. 13 near Genoa, Arkansas.

Thunderstorm Wind, Miller

When
November 11, 4:35 PM CST
Where
Miller County, 0.69 mi S of Brightstar
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.110, -94.000

Trees were downed in the community of Bright Star, Arkansas.

Thunderstorm Wind, Lafayette

When
November 11, 5:20 PM CST
Where
Lafayette County, 2.9 mi E of Kizer
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.070, -93.620

A tree was downed on County Road southeast of Bradley, Arkansas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412437, 412395, 412397, 412400.